MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 CR TIBIAL INSERT #11 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 CR TIBIAL INSERT #11 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Catalog Number 82-6-1110
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "unstable total knee.Did poly swap".A scorpio nrg cr insert was revised.Update 24-january-2019: rep supplied an operative report with diagnosis "unstable left total knee arthroplasty, secondary to polyethylene wear".Procedure performed was "open debridement of the left knee with a poly liner exchange.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: product history review: not performed as no lot information was provided.Previously reported lot code was incorrect.Lot code is unknown.Additional information: investigation conclusion: reported event: an event regarding instability involving a scorpio insert was reported.The event was not confirmed further to medical review.Method & results: product evaluation and results: no product was returned for evaluation.Clinician review: a review of the provided medical records by a clinical consultant indicated: on (b)(6) 2019, an open debridement and poly exchange of the left knee was performed for a diagnosis of ¿unstable left tka secondary to poly wear¿.There is no clinical or past medical history, no primary operative report, no x-rays available for review, and no examination of the explanted component.In this large, active male patient, some poly wear is not unexpected after over nine years in situ.Description of ¿mild amount wear centrally with no oxidation visible¿ is not consistent with a product with problematic manufacturing or material factors.Less than optimal soft tissue balancing or component positioning may have contributed to this clinical situation.Product history review: not performed as no lot information was provided.Previously reported lot code was incorrect.Lot code is unknown.Complaint history review: not performed as no lot information was provided.Conclusion: the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.The medical review revealed: on (b)(6) 2019, an open debridement and poly exchange of the left knee was performed for a diagnosis of ¿unstable left tka secondary to poly wear¿.In this large, active male patient, some poly wear is not unexpected after over nine years in situ.Description of ¿mild amount wear centrally with no oxidation visible¿ is not consistent with a product with problematic manufacturing or material factors.Less than optimal soft tissue balancing or component positioning may have contributed to this clinical situation.Further information such as clinical or past medical history, primary operative report, x-rays and examination of the explanted component are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO NRG X3 CR TIBIAL INSERT #11 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8285276
Report Number0002249697-2019-00356
Device Sequence Number2463977
Product Code JWH
UDI-Device Identifier07613327030785
UDI-Public07613327030785
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number82-6-1110
Device Lot Number492PE6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight127